TCELLS AT 132 NOW
Mar 2, 2006
I found out my brother is taking medications to prevent infections. They are: Sustiva Combivir, Sultametozole & citromax and they have increased his tcell from 70 to 132. He also has a spot in his brain by the name of PLM. Please forgive me if I am writing the names incorrectly. Does this mean he has the AIDS virus, if so can it change back to HIV?
Thank for your help, Nina
Response from Dr. Wohl
Your borther has the HIV virus. This virus has led to a weakening of his immune system (which protects him from infections). When the immune system is severely weakened it is called AIDS (acquired immunodeficiency syndrome).
A T cell count that has fallen from the normal range of 500-1000 to 200 or less qualifies as AIDS. Additionally, development of infections that are generally only seen with a very weak immune system also qualify for AIDS. PML is an infection of the brain that people with AIDS can get.
Combivir and Sustiva are good medications that can raise your brother's T cell count and improve his health. The PML can also improve once the T cells rise. He will still have the HIV virus but will have a T cell count above the AIDS range.
Essential to this success is your borther taking his HIV medications exactly as directed without missing doses. Your support will likely be very important.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risks Of Contracting HIV From Sex Toys
- Sinus Infection Worried It Could Be HIV
- How Long Do I Wait To Get Tested After Sex With A Prostitute?
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
- Tingling Lips After Touching Penis Worried I Have HIV
- Difference Between Venereal Disease And Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.